How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Deb Your Own Question
Dr. Deb
Dr. Deb, Dog Veterinarian
Category: Dog
Satisfied Customers: 9131
Experience:  I have owned, bred and shown dogs for over 40 years.
60411192
Type Your Dog Question Here...
Dr. Deb is online now
A new question is answered every 9 seconds

He has diarreha and my vet prescribed diawin. What do you

Customer Question

He has diarreha and my vet prescribed diawin. What do you know about this drug?
JA: I'll do all I can to help. What is wrong with the dog?
Customer: He has diarrhea
JA: Where does the dog seem to hurt?
Customer: His stomach and intestines
JA: OK. What is the dog's name and age?
Customer: Max 15lbs, 8 years old and a ***** *****
JA: Is there anything else the Veterinarian should be aware of about Max?
Customer: he frequently has stomach and bowel problems. The vet often prescribes metrodinazile
Submitted: 3 months ago.
Category: Dog
Expert:  Dr. Deb replied 3 months ago.

Hello, I'm Dr. Deb and will do my best to help you today.

I'm sorry that Max has gi issues.

I, too, typically dispense Metronidazole for my patients with diarrhea...either acute or chronic.

Diawin is very similar to Pepto Bismol in that both contain Bismuth Subsalicylate although it also contains a few other ingredients commonly used for diarrhea (pectin and kaolin). I have suggested it myself for patients on this site although I don't feel it's quite as effective as Metronidazole for some dogs.

It shouldn't be given to vomiting patients but, otherwise, its use should be safe.

I hope this helps. Deb